MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030902
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified superficial femoral artery (sfa).The 170t ht proceed guide wire was attempted to advance; however, the tip became stuck with anatomy.When attempting to pull back the guide wire it unraveled.The guide wire remained in one piece and was removed successfully.As several unspecified guide wires were attempted to cross before the use of the proceed guide wire the physician decided to abandon the case.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire and the reported break was confirmed.The reported failure to advance and difficulty to remove were unable to be replicated in a testing environment as it was based on operational circumstances.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance, difficulty to remove and core break appear to be related to case circumstances of the procedure.Based on the reported information, it is likely that during advancement the guide wire encountered resistance with the heavily calcified lesion causing in the failure to advance and difficulty to remove.Manipulation against resistance ultimately resulted in the core break and noted stretched coils.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12616085
Report Number2024168-2021-09126
Device Sequence Number16941817
Product Code DQX
UDI-Device Identifier08717648321429
UDI-Public08717648321429
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1030902
Device Catalogue Number1030902
Device Lot Number1021661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight98 KG